Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 63, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 7, 2019, 3:42 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2019, 3:42 PM MST (22:42 UTC)
- Expired
- Sep 7, 2019, 6:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 105 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 2609 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
705
WGUS55 KFGZ 072242
FFWFGZ
AZC025-080145-
/O.NEW.KFGZ.FF.W.0063.190907T2242Z-190908T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
342 PM MST Sat Sep 7 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 645 PM MST.
* At 340 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen across the southern half of the Goodwin fire scar.
Flash flooding is expected to begin shortly.
* Flash flooding will remain over mainly rural areas of Yavapai
County.
This includes the following streams and drainages...Poland Creek...
Turkey Creek...Arrastra Creek...Little Wolf Creek...Cedar Creek...
Tuscumbia Creek...Pine Creek...Wolf Creek...Hackberry Creek...Crazy
Basin Creek...Bear Creek and Mineral Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Life threatening flash floods and rock falls may occur in the Mule
Canyon, Wolf Creek, and Pine Creek drainages. High water and debris
may affect the Mayer-Bolada Road and Pine Flat Road. Act quickly and
avoid these areas!
&&
LAT...LON 3427 11222 3423 11230 3427 11234 3431 11237
3433 11238 3440 11235 3439 11229 3433 11223
$$
KD2 follow-up statements
692
WGUS75 KFGZ 080031
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
531 PM MST Sat Sep 7 2019
AZC025-080145-
/O.CON.KFGZ.FF.W.0063.000000T0000Z-190908T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
531 PM MST Sat Sep 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR
YAVAPAI COUNTY...
At 530 PM MST, Doppler radar indicated thunderstorms still producing
heavy rain across the warned area. Flash flooding is expected to
continue.
Flash flooding will remain over mainly rural areas of Yavapai County.
This includes the following streams and drainages...Poland Creek...
Turkey Creek...Arrastra Creek...Little Wolf Creek...Cedar Creek...
Tuscumbia Creek...Pine Creek...Wolf Creek...Hackberry Creek...Crazy
Basin Creek...Bear Creek and Mineral Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Life threatening flash floods and rock falls will occur in the Mule
Canyon, Wolf Creek, and Pine Creek drainages. High water and debris
will affect the Mayer-Bolada Road and Pine Flat Road. Act quickly and
avoid these areas!
&&
LAT...LON 3427 11222 3423 11230 3427 11234 3431 11237
3433 11238 3440 11235 3439 11229 3433 11223
$$
KD075
WGUS75 KFGZ 080150
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
650 PM MST Sat Sep 7 2019
AZC025-080200-
/O.EXP.KFGZ.FF.W.0063.000000T0000Z-190908T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai-
650 PM MST Sat Sep 7 2019
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY HAS EXPIRED...
The heavy rain has ended. Additional flooding is no longer expected
to pose a threat. Please continue to heed any remaining road
closures.
LAT...LON 3427 11222 3423 11230 3427 11234 3431 11237
3433 11238 3440 11235 3439 11229 3433 11223
$$
KDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:21 PM MST, 21 minutes earlier.
Area forecast discussion, Sep 7, 3:21 PM MST, 21 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 321 PM MST Sat Sep 7 2019 .SYNOPSIS...A disturbance on Sunday will bring cooler temperatures and breezy winds, but deliver drier air for a downturn in storm coverage. An even stronger system will approach early next week with cooler temperatures, breezy conditions and a chance of showers and storms each day through Wednesday. && .DISCUSSION...A weather disturbance increased moisture across Arizona today and has helped to produce scattered to numerous showers and thunderstorms within the County Warning Area. Mean storm motion has trended toward the east to northeast with some cells favoring a right moving direction from this mean flow. High- resolution guidance is in fair agreement on at least isolated overnight thunderstorms for some areas along and south of the Mogollon Rim tonight and Sunday night. A stronger disturbance will move through on Sunday. This will cool temperatures by 5-10 degrees and bring increased southwest wind speeds. The strongest sustained winds will range from 15 to 25 mph with a few gusts approaching 40 mph. No products were issued for the increased winds as these forecast sustained speeds and gusts are below Advisory criteria. A drier air mass will be associated with this approaching system and largely confine the storm threat to eastern Arizona. The drier air and windy conditions will create near- critical fire weather conditions in far western Coconino County, especially during the afternoon hours. There was not a large enough spatial extent or temporal span for a Red Flag Warning to be issued within this area for Sunday. The trough will exit northeastern Arizona overnight Sunday. Remaining moisture will create the best chances for precipitation Monday to be in east-central Arizona near the White Mountains. Tuesday and Beyond...Forecast models continue to show an even stronger trough moving across the western United States drawing moisture back northward across central Arizona. The result will be a chance of showers and thunderstorms at times, most numerous from the Mogollon Rim and White Mountains southward. There will also be a chance for some organized and possibly stronger storms with increased winds aloft. Although the afternoons will be the favored time for storms, with the trough in the region, the chance of overnight activity will be present each night. Winds will remain breezy at times with high temperatures dipping to slightly below average for early to mid September. The trough should be east of the region by Thursday and Friday for a return to drier and warmer conditions into the weekend. && .AVIATION...For the 18Z package...VFR conditions with SW-W winds around 7-17kts through 02Z. The coverage of scattered to numerous storms will begin to decrease between 02 - 04Z. Some isolated areas of overnight -TSRA are possible along and south of the Mogollon Rim. MVFR conditions are possible in areas with TSRA. Breezy southwest winds will begin to increase in speed around 12Z and last through the daylight hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Sunday will be drier with windy conditions. Near- critical fire weather conditions expected across the Coconino Plateau Sunday afternoon. Slight chances for an overnight wetting rain along and south of the Mogollon Rim both Sunday and Monday nights. Tuesday through Thursday...Expect a chance for afternoon thunderstorms each day mostly along and south of the Mogollon Rim through Wednesday. Afternoon winds Tuesday and Wednesday will be breezy over the higher terrain. Drier and warmer conditions Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...NL LONG TERM...JJ AVIATION...NL FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Sep 7, 11:20 AM MST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1120 AM MST Sat Sep 7 2019
AZZ008-015-037-038-071845-
Yavapai County Valleys and Basins-Western Mogollon Rim-Yavapai County
Mountains-Oak Creek and Sycamore Canyons-
1120 AM MST Sat Sep 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI AND COCONINO COUNTIES
UNTIL 1145 AM MST...
At 1118 AM MST, Doppler radar was tracking a line of strong
thunderstorms near Stoneman Lake, or 9 miles east of Sedona, moving
northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This line of storms will impact travel on I-17 from Stoneman Lake
northward to mile marker 320.
LAT...LON 3474 11164 3470 11173 3486 11164 3486 11155
3479 11160
TIME...MOT...LOC 1818Z 239DEG 12KT 3482 11163
41Special weather statement, Sep 7, 11:52 AM MST, 3 hours 50 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1152 AM MST Sat Sep 7 2019 AZZ016-071915- Eastern Mogollon Rim- 1152 AM MST Sat Sep 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NAVAJO COUNTY UNTIL 1215 PM MST... At 1151 AM MST, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Aripine, or 16 miles southeast of Forest Lakes, moving northeast at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of Navajo County, including the following locations... Lewis Canyon Group Campground. LAT...LON 3411 11074 3420 11073 3444 11040 3428 11020 TIME...MOT...LOC 1851Z 220DEG 9KT 3423 11055 41
Special weather statement, Sep 7, 12:53 PM MST, 2 hours 49 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1253 PM MST Sat Sep 7 2019 AZZ008-037-072030- Yavapai County Valleys and Basins-Yavapai County Mountains- 1253 PM MST Sat Sep 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 130 PM MST... At 1252 PM MST, Doppler radar was tracking strong thunderstorms near Cherry, or near Camp Verde, moving northeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. These strong thunderstorms will be near...Camp Verde and Middle Verde around 115 PM MST. Montezuma Castle National Monument around 130 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3446 11197 3459 11205 3470 11189 3455 11180 TIME...MOT...LOC 1952Z 239DEG 11KT 3457 11196 41
Special weather statement, Sep 7, 1:16 PM MST, 2 hours 26 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 116 PM MST Sat Sep 7 2019 AZZ008-037-072045- Yavapai County Valleys and Basins-Yavapai County Mountains- 116 PM MST Sat Sep 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 145 PM MST... At 115 PM MST, Doppler radar was tracking a strong thunderstorm near Camp Verde, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Camp Verde and Highway 260 around 140 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3442 11192 3450 11199 3461 11183 3445 11181 TIME...MOT...LOC 2015Z 202DEG 16KT 3449 11187 41
Local storm report, Sep 7, 2:09 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
209 PM MST SAT SEP 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM FLASH FLOOD MAYER 34.40N 112.23W
09/07/2019 YAVAPAI AZ OFFICIAL NWS OBS
THE BIG BUG CREEK GAUGE AT SR-69 IN MAYER
RECORDED A 2.5 FOOT RISE BETWEEN 12:30-1:30
PM TODAY. WATER LEVELS HAVE CRESTED AND ARE
NOW FALLING.
&&
TPSThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:20 AM MST | Special Weather Statement | FGZ | 25 min | |
| Sep 7, 11:52 AM MST | Special Weather Statement | FGZ | 23 min | |
| Sep 7, 12:17 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Sep 7, 12:33 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 77 min |
| Sep 7, 12:53 PM MST | Special Weather Statement | FGZ | 37 min | |
| Sep 7, 1:04 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Sep 7, 1:16 PM MST | Special Weather Statement | FGZ | 29 min | |
| Sep 7, 1:52 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 23 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.